Alert archive / South Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 13, 2007, 3:57 AM CST for Lincoln County, Lyon County, Pipestone County, Minnesota; 10 counties in South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 3:57 AM CST (09:57 UTC)
- Expired
- Feb 13, 2007, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lincoln County, MN, Lyon County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 82 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 130957 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 AM CST TUE FEB 13 2007 .SNOW WILL GRADUALLY TAPER TO FLURRIES FROM WEST TO EAST THROUGH THE MORNING...AS HIGH PRESSURE BEGINS TO BUILD SOUTH THROUGH THE DAKOTAS. BREEZY NORTH WINDS WILL ALSO CREATE BLOWING AND DRIFTING SNOW... ESPECIALLY IN RURAL AREAS. SDZ039-040-054>056-131800- /O.CAN.KFSD.SN.Y.0003.000000T0000Z-070213T1500Z/ /O.NEW.KFSD.WC.Y.0007.070213T0957Z-070213T1800Z/ KINGSBURY-BROOKINGS-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW ADVISORY HAS BEEN CANCELLED. AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE EARLY MORNING. HOWEVER...SNOWFALL AMOUNTS ARE LIGHTER THAN PREVIOUSLY EXPECTED...AND THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. TEMPERATURES AT OR JUST BELOW ZERO...COMBINED WITH NORTH WINDS OF 15 TO 20 MPH...WILL PRODUCE WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO THROUGH NOON. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MNZ071-072-097-131800- /O.CAN.KFSD.SN.Y.0003.000000T0000Z-070213T1800Z/ /O.NEW.KFSD.WC.Y.0007.070213T0957Z-070213T1800Z/ LINCOLN-LYON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW ADVISORY HAS BEEN CANCELLED. AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MID MORNING. HOWEVER...SNOWFALL AMOUNTS ARE LIGHTER THAN PREVIOUSLY EXPECTED...AND THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. TEMPERATURES AT OR JUST BELOW ZERO...COMBINED WITH NORTH WINDS OF 15 TO 20 MPH...WILL PRODUCE WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO THROUGH NOON. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ SDZ060-061-065-068-131100- /O.CAN.KFSD.SN.Y.0003.000000T0000Z-070213T1500Z/ HANSON-MCCOOK-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...PARKSTON...FREEMAN...MENNO... TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE EARLY MORNING. HOWEVER...LITTLE ADDITIONAL ACCUMULATION IS EXPECTED...AND THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ IAZ002-003-014-MNZ080-081-089-090-098-131100- /O.CAN.KFSD.SN.Y.0003.000000T0000Z-070213T1800Z/ OSCEOLA-DICKINSON-CLAY-MURRAY-COTTONWOOD-NOBLES-JACKSON-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MID MORNING. HOWEVER...SNOWFALL AMOUNTS ARE LIGHTER THAN PREVIOUSLY EXPECTED...AND THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ SDZ038-052-053-057-058-131800- /O.EXP.KFSD.SN.Y.0003.000000T0000Z-070213T1000Z/ /O.NEW.KFSD.WC.Y.0007.070213T0957Z-070213T1800Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING. AREAS OF LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH LATE MORNING...WITH LITTLE IF ANY ADDITIONAL ACCUMULATION. TEMPERATURES JUST BELOW ZERO...COMBINED WITH NORTH WINDS OF 10 TO 20 MPH...WILL PRODUCE WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO THROUGH NOON. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ SDZ050-059-063-064-131100- /O.EXP.KFSD.SN.Y.0003.000000T0000Z-070213T1000Z/ GREGORY-DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...MITCHELL...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING. SCATTERED FLURRIES WILL CONTINUE THROUGH THE EARLY MORNING...WITH LITTLE IF ANY ADDITIONAL ACCUMULATION. $$ NEZ013-014-SDZ062-066-067-069>071-131500- /O.CON.KFSD.SN.Y.0003.000000T0000Z-070213T1500Z/ DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. LIGHT SNOW WILL CONTINUE EARLY THIS MORNING...TAPERING TO FLURRIES FROM WEST TO EAST THROUGH 9 AM. SNOWFALL TOTALS WILL RANGE FROM 2 TO 3 INCHES AROUND SIOUX FALLS...UP TO 4 TO 5 INCHES NEAR THE MISSOURI RIVER. NORTH WINDS OF 15 TO 25 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AS WELL...REDUCING VISIBILITY TO A MILE OR TWO... ESPECIALLY IN RURAL AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001-012-013-020>022-031-032-131800- /O.CON.KFSD.SN.Y.0003.000000T0000Z-070213T1800Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK 357 AM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE ACROSS NORTHWEST IOWA THROUGH MID MORNING... GRADUALLY TAPERING TO FLURRIES FROM WEST TO EAST AFTER 9 AM. SNOWFALL TOTALS WILL RANGE FROM 3 TO 5 INCHES MOST AREAS...WITH THE HIGHEST AMOUNTS NEAR THE SIOUX CITY AREA. NORTH WINDS OF 15 TO 25 MPH WILL ALSO CAUSE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO A MILE OR TWO...ESPECIALLY IN RURAL AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JH
2 follow-up statements
000 WWUS43 KFSD 131458 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 858 AM CST TUE FEB 13 2007 .SNOW WILL GRADUALLY TAPER TO FLURRIES FROM WEST TO EAST THROUGH THE MORNING...AS HIGH PRESSURE BEGINS TO BUILD SOUTH THROUGH THE DAKOTAS. BREEZY NORTH WINDS WILL ALSO CREATE BLOWING AND DRIFTING SNOW... ESPECIALLY IN RURAL AREAS. NEZ013-014-SDZ062-066-067-069>071-131600- /O.EXP.KFSD.SN.Y.0003.000000T0000Z-070213T1500Z/ DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 858 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. $$ IAZ001-012-013-020>022-031-032-131800- /O.CON.KFSD.SN.Y.0003.000000T0000Z-070213T1800Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK 858 AM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE ACROSS NORTHWEST IOWA THROUGH MID MORNING... GRADUALLY TAPERING TO FLURRIES FROM WEST TO EAST AFTER 9 AM. SNOWFALL TOTALS WILL RANGE FROM 3 TO 5 INCHES MOST AREAS...WITH THE HIGHEST AMOUNTS NEAR THE SIOUX CITY AREA. NORTH WINDS OF 15 TO 25 MPH WILL ALSO CAUSE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO A MILE OR TWO...ESPECIALLY IN RURAL AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ071-072-097-SDZ038>040-052>058-131800- /O.CON.KFSD.WC.Y.0007.000000T0000Z-070213T1800Z/ LINCOLN-LYON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY 858 AM CST TUE FEB 13 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. AREAS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE EARLY MORNING. HOWEVER...SNOWFALL AMOUNTS ARE LIGHTER THAN PREVIOUSLY EXPECTED...AND THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. TEMPERATURES AT OR JUST BELOW ZERO...COMBINED WITH NORTH WINDS OF 15 TO 20 MPH...WILL PRODUCE WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO THROUGH NOON. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ LIEBL
000 WWUS43 KFSD 131744 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CST TUE FEB 13 2007 IAZ001-012-013-020>022-031-032-131845- /O.EXP.KFSD.SN.Y.0003.000000T0000Z-070213T1800Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK 1144 AM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ MNZ071-072-097-SDZ038>040-052>058-131845- /O.EXP.KFSD.WC.Y.0007.000000T0000Z-070213T1800Z/ LINCOLN-LYON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY 1144 AM CST TUE FEB 13 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. ALTHOUGH THE WIND CHILL ADVISORY WILL EXPIRE AT NOON...WIND CHILL VALUES OF 10 TO 25 BELOW WILL CONTINUE INTO THE EVENING HOURS ACROSS MUCH OF THE AREA. $$ LIEBL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 8:35 PM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Feb 12, 8:35 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CST MON FEB 12 2007
.DISCUSSION...
SNOW HAVING TOUGH TIME MOVING INTO KFSD AREA AND SW MN...AS IT
FIGHTS DRY NORTHEAST LOW LEVEL. HOWEVER...AIRMASS CONTS TO MOISTEN
AND DYNAMICS FROM UPPER WAVE WONT AFFECT NORTHEAST PART OF CWA TIL
AFTER MIDNIGHT...SO GOING FORECAST AND CURRENT HEADLINES BASICALLY
ON TRACK. WILL ADJUST TIMING ONSET OF SNW ACROSS NORTHEAST PART OF
FA...AND WILL TWEAK DOWN OVERNIGHT SNOWFALL GRIDS EAST OF THE I29
CORRIDOR NORTH OF I90...BUT ZFP TOTALS BY MORNING STILL SEEM
REASONABLE...LOOKING FOR 1-2 INCHES IN THE KMML AREA...2-3 INCHES
KBKX AREA...AND ARND 3 INCHES FOR KFSD. ELSEWHERE...SNOW IS FALLING
ACROSS THE FA...AND WILL NOT MAKE ANY CHANGES TO OVERNIGHT SNOW
AMOUNTS...OR TEMPERATURE MINS AT THIS TIME. NO CHANGE TO CURRENT
HEADLINES...BUT MID EVENING FRESHENED WSW OUT SOON.
.PREV DISCUSSION...
A SERIES OF PHASED UPPER LEVEL WAVES CONTINUE TO ROLL EAST OUT OF
THE INTERMOUNTAIN WEST. FIRST WAVE IS IN LOCATED IN CENTRAL
WYOMING...WHILE THE SECOND WAVE EXTENDS FROM EASTERN COLORADO INTO
CENTRAL NEW MEXICO. THE SECOND WAVE EXPECTED TO REMAIN FURTHER TO
THE SOUTH AND HAVE LIMITED AFFECT ON THE FORECAST AREA.
ATMOSPHERE OVER WESTERN CWA BEGINNING TO SATURATE AHEAD OF
APPROACHING WAVE. EXPECT TREND TO CONTINUE AND EXPECT SNOW TO
OVERSPREAD REGION THIS EVENING. FAIRLY DEEP DENDRITIC LAYER DEVELOPS
FROM 950 TO 500 MB AS COOLER AIR MOVES IN ALOFT. WITH TEMPERATURES
FALLING...SNOW RATIOS WILL INCREASE FROM AROUND 15:1 TO AROUND 20:1
BY THE TIME ALL IS SAID AND DONE. THIS TREND ALSO SUPPORTED BY UWM
NEURAL NETWORKS. WAVE ENHANCED BY RIGHT REAR QUADRANT OF UPPER LEVEL
JET CENTERED OVER THE GREAT LAKES. WITH BOTH THE MIDLEVEL AND UPPER
LEVEL FEATURES MOVING SLOWER THAN EARLIER EXPECTED...HAVE EXTENDED
ADVISORIES INTO TOMORROW MORNING. JET STREAK REALLY MAKES HEADWAY
EAST AFTER 12Z TOMORROW...AND EXPECT SNOW TO REALLY WIND DOWN ACROSS
THE REGION FROM 15-18Z. NORTH TO NORTHWEST WINDS STILL COULD CREATE
SOME DRIFTING SNOW IN OPEN AREAS THROUGHOUT THE AFTERNOON HOURS
THOUGH. TOTAL ACCUMULATIONS ARE EXPECTED IN THE NEIGHBORHOOD OF 3-5
INCHES ACROSS THE CWA...WITH THE HEAVIEST ACCUMULATIONS IN THE
SOUTHERN CWA AND LIGHTEST ACCUMULATIONS IN SOUTHWEST MINNESOTA WHERE
NORTHEAST WINDS THIS EVENING WILL ADVECT FAIRLY DRY AIR INITIALLY
INTO THE REGION.
THEREAFTER...ARCTIC AIR RETURNS TO THE FOR ANOTHER BRIEF VISIT.
WITH THE FRESH SNOWCOVER...TEMPERATURES COULD REALLY BOTTOM OUT BOTH
TUESDAY NIGHT AS CLOUDS CLEAR AND WEDNESDAY NIGHT WHEN WINDS BECOME
LIGHT. TEMPERATURES BEGIN TO MODERATE ON THURSDAY...AND WITH
SOUTHERLY FLOW INCREASING THURSDAY NIGHT...TEMPERATURES MAY FALL
VERY LITTLE THURSDAY EVENING BEFORE RISING SOME IN THE EARLY
MORNING HOURS FRIDAY MORNING.
MAIN ISSUE IN THE EXTENDED PERIOD...FRIDAY THROUGH MONDAY...WILL BE
THE DEGREE OF WARMING THAT OCCURS THROUGH THE PERIOD. WAA GETS
UNDERWAY EARLY ON FRIDAY AS WINDS TURN FROM THE SOUTH AHEAD OF A
SURFACE TROUGH PUSHING OUT OF THE WESTERN HIGH PLAINS. THIS WILL
ALLOW FOR HIGH TEMPERATURES ON FRIDAY TO BE 15 TO 20 DEGREES WARMER
THAN ON THURSDAY. HAVE SLIGHT CHANCE POPS EARLY ON FRIDAY AS WARM
FRONT SWINGS THROUGH THE REGION...THEN SLIGHTLY HIGHER POPS LATER ON
FRIDAY AS AN UPPER LEVEL SHORTWAVE MOVES OVER THE AREA. SLIGHTLY
COOLER AIR WILL BE DRAWN IN BEHIND THIS FEATURE...WITH TEMPS A
COUPLE OF DEGREES COOLER FOR SATURDAY. BETTER WARMING THEN LOOKS TO
FINALLY MAKE AN APPEARANCE ON SUNDAY AND MONDAY...WHEN TEMPERATURES
MAY ACTUALLY CLIMB TO NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF
YEAR.
&&
.AVIATION...
IFR AT KHON THRU THE NIGHT. MVFR CIGS AT KFSD AND KSUX WILL BE GOING
DOWN TO IFR IN SNOW BY 04Z. ALL THREE TAF SITES MAY SEE SOME
LOCALIZED LIFR THRU THE NIGHT. GRADUAL IMPROVEMENT TO MVFR CIGS
SPREADING FRM NORTHWEST TO SOUTHEAST ACRS FA AFTER 13Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 12 PM CST TUESDAY FOR
IAZ001>003-012>014-020>022-031-032.
MN...SNOW ADVISORY UNTIL 12 PM CST TUESDAY FOR
MNZ071-072-080-081-089-090-097-098.
NE...SNOW ADVISORY UNTIL 9 AM CST TUESDAY FOR NEZ013-014.
SD...SNOW ADVISORY UNTIL 9 AM CST TUESDAY FOR SDZ039-040-054>056-
060>062-065>071.
SNOW ADVISORY UNTIL 4 AM CST TUESDAY FOR SDZ038-050-052-053-
057>059-063-064.
&&
GHHazardous weather outlook, Feb 12, 4:50 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0450 AM CST MON FEB 12 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0450 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... SNOW WILL DEVELOP FROM WEST TO EAST TODAY...BRINGING A WIDESPREAD 2 TO 5 INCHES OF ACCUMULATION TO THE AREA. THE JAMES VALLEY WILL SEE SNOW DEVELOP AS EARLY AS NOON...WHILE PARTS OF IOWA AND MINNESOTA WILL HOLD OFF UNTIL CLOSER TO 600 PM CST. THE WIND MAY ALSO CREATE SOME BLOWING SNOW AT TIMES. SNOW SHOULD MOVE EAST OF THE AREA BY TUESDAY MORNING. WIND CHILL VALUES LATE TONIGHT AND TUESDAY MORNING MAY ALSO FALL AS LOW AS 10 BELOW TO 20 BELOW ZERO. WIND AND FOG... SOME PATCHY DENSE FOG WILL BE POSSIBLE OVER SOUTH CENTRAL SOUTH DAKOTA THROUGH MID MORNING...BUT DRIER AIR WILL WORK IN FROM THE NORTH AND AID IN INCREASING THE VISIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 13, 1:27 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
127 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW DE SMET 44.39N 97.55W
02/12/2007 M1.0 INCH KINGSBURY SD CO-OP OBSERVER
1200 AM SNOW HURON 44.36N 98.22W
02/13/2007 M1.3 INCH BEADLE SD OFFICIAL NWS OBS
1200 AM SNOW SIOUX CITY 42.50N 96.39W
02/13/2007 M3.0 INCH WOODBURY IA OFFICIAL NWS OBS
1200 AM SNOW MITCHELL 43.73N 98.03W
02/13/2007 M3.1 INCH DAVISON SD CO-OP OBSERVER
0100 AM SNOW SIOUX FALLS 43.54N 96.73W
02/13/2007 M0.9 INCH MINNEHAHA SD OFFICIAL NWS OBS
&&
JHLocal storm report, Feb 13, 2:26 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM SNOW LE MARS 42.79N 96.17W
02/13/2007 U2.0 INCH PLYMOUTH IA TRAINED SPOTTER
SNOW IS DRIFTING.
&&
JHNearby
Wind Chill Advisories in South Dakota, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.